Ready to take a practice exam?
These are the most recently added study guides by users just like you.
Questions most recently added
- The nurse has emptied a Jackson Pratt wound-drainage device and needs to reestablish suction to the tube. Which of the following actions should the nurse take to accomplish this objective?
- Ensure the tubing has no kinks.
- Squeeze the collection chamber.
- Wipe the port with alcohol.
- Close the cap on the device.
- A client with a seizure disorder is being medicated with IV phenytoin (Dilantin). The physician changes the mode of administration to feeding tube. Of which of the following points does the nurse need to be aware so that the client's blood level of phenytoin does not decrease?
- The tube feeding should be stopped 30-60 minutes before and after administration of the medication, to allow for proper absorption.
- The suspension of phenytoin is specially designed to be absorbed with tube feedings.
- The dose of IV phenytoin must be increased when given by the feeding tube.
- No specific requirements are needed to ensure the drug level stays steady.
- While teaching a client about the proper administration of dipivefrin (Propine), the nurse would provide which of the following instructions?
- Gently squeeze eyes closed for 30 seconds immediately after instillation of medication.
- Close, but do not squeeze, the eyes immediately after instillation of medication.
- Do not blink for 30 seconds after instillation of medication.
- Close the eyes for one full minute after instillation of medication.
- An 80-year-old client has been admitted to the nursing unit with Parkinson’s disease. Which of the following activities would be most appropriate in preventing disuse syndrome?
- Providing for the nutritional needs of the client
- Promoting weight-bearing exercises
- Encouraging 8 glasses of fluid in 24 hours
- Turning and positioning every 2 hours
- The nurse is instructing the client about insulin administration. Which of the following pieces of client information alerts the nurse that special instruction regarding insulin is necessary?
- Client lives in an apartment with spouse.
- Client wishes to teach her spouse how to administer insulin.
- Client jogs 3-4 miles every other day.
- Client takes a nap in the afternoon.
- The nurse concludes that an adult client understands proper otic medication administration after observing the client use which of the following techniques for administering an otic solution?
- The client pulls the pinna down and back before administering the medication.
- The client pulls the pinna up and back before administering the medication.
- The client places the dropper into the ear canal before administering the medication.
- The client tilts the head towards the affected side before administering the medication.
- The nurse is evaluating the nutritional status of a client who is receiving chemotherapy. On assessment, which finding could potentially affect the client's nutritional intake?
- Pale and moist mucous membranes
- Pale skin
- Ecchymotic areas on forearms
- Ulcerations of oral mucosa
- The nurse is assigned to a 70-pound client in skin traction. The nurse plans care to maintain effective countertraction by doing which of the following?
- Elevating the head of the bed
- Adding weights to the existing traction
- Placing the bed in Trendelenburg position
- Keeping the bed flat
- The nurse has an order to insert a nasogastric tube into the stomach of an assigned client. Place in order the steps that the nurse would follow to complete the procedure. Click and drag the options below to move them up or down.
- Place distal end of tube at tip of nose and measure to earlobe and then to xiphoid process to determine distance for tube insertion
- Insert tube into naris and advance upward and backward until resistance met; rotate catheter gently and advance into nasopharynx
- Sit client upright (high Fowler's position)
- Ask client to take sips of water if able while tube advanced gently into stomach
- Tape tube in place
- The nurse working in the emergency department learns that a client will be arriving who took an overdose of acetaminophen (Tylenol) a short while ago. The nurse should anticipate that which of the following tubes will be used to evacuate the client's stomach upon arrival?